Alert archive / Texas / Freeze Warnings in 2012
Freeze Warning 4, NWS Shreveport, LA
NWS Shreveport, LA issued this freeze warning at Nov 12, 2012, 3:06 PM CST for 4 states. It took effect at Nov 13, 2012, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2012, 3:06 PM CST (21:06 UTC)
- In effect from
- Nov 13, 2012, 12:00 AM CST
- Expired
- Nov 13, 2012, 8:30 AM CST
- In force
- 9 hr
- Issued by
- NWS Shreveport, LA
All 40 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Union Parish, LA, Webster Parish, LA, McCurtain County, OK, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 45 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -216 m²/s²
- 0-3 km storm-relative helicity
- -325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
788 WWUS74 KSHV 122106 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 306 PM CST MON NOV 12 2012 ...FREEZING TEMPERATURES EXPECTED FOR MUCH OF THE REGION TONIGHT AND EARLY TUESDAY MORNING... ARZ050-051-059>061-070>073-LAZ001>006-010>014-021-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-131200- /O.NEW.KSHV.FZ.W.0004.121113T0600Z-121113T1500Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-CALDWELL- MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR- MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES- SHELBY- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO... SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON... FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO... MONROE...COLUMBIA...IDABEL...CLARKSVILLE...MT VERNON... MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN... GILMER...JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK... HENDERSON...CARTHAGE...NACOGDOCHES...CENTER 306 PM CST MON NOV 12 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY. * EVENT...CANADIAN HIGH PRESSURE WILL CONTINUE TO SETTLE ACROSS THE RED RIVER VALLEY TONIGHT...AND WITH CLEAR SKIES AND LIGHT WINDS...MINIMUM TEMPERATURES WILL FALL TO FREEZING OR BELOW ACROSS MOST OF THE REGION. * TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT THROUGH ABOUT SUNRISE TUESDAY MORNING. * IMPACT...TENDER VEGETATION WILL BE SUSCEPTIBLE TO COLD RELATED DAMAGE. ADDITIONALLY...PET OWNERS MAY NEED TO TAKE PRECAUTIONS TO PROTECT OUTDOOR PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 12
1 follow-up statement
056 WWUS74 KSHV 131430 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 830 AM CST TUE NOV 13 2012 ...FREEZE WARNING CANCELLED... ARZ050-051-059>061-070>073-LAZ001>006-010>014-021-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-131530- /O.CAN.KSHV.FZ.W.0004.000000T0000Z-121113T1500Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-CALDWELL- MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR- MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES- SHELBY- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO... SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON... FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO... MONROE...COLUMBIA...IDABEL...CLARKSVILLE...MT VERNON... MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN... GILMER...JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK... HENDERSON...CARTHAGE...NACOGDOCHES...CENTER 830 AM CST TUE NOV 13 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS CANCELLED THE FREEZE WARNING. MOST SITES HAVE WARMED TO ABOVE 32 DEGREES THIS MORNING. $$ 12
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this freeze warning went out at Nov 12, 2:59 PM CST, 7 minutes earlier.
Area forecast discussion, Nov 12, 2:59 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
259 PM CST MON NOV 12 2012
.DISCUSSION...
STRONG RIDGE OF HIGH PRESSURE CONTINUES TO ANCHOR ITSELF OVER THE
RED RIVER VALLEY IN THE WAKE OF SUNDAY'S COLD FRONT. DEW POINTS IN
THE 20S WILL CONTINUE TO OVERSPREAD THE REGION...AND WHEN COMBINED
WITH THE SFC HIGH PRESSURE AND LIGHT WINDS OVERNIGHT...WILL RESULT
IN FREEZING TEMPS ACROSS MOST OF THE REGION. A FREEZE WARNING WILL
BE ISSUED FOR THESE SAME AREAS. ONLY A FEW SITES HAVE OFFICIALLY
REACHED THE 32 DEGREE MARK PREVIOUSLY THIS SEASON...WHICH ARE
LOCATED ACROSS OUR EXTREME NRN PORTIONS OF THE REGION. WENT AHEAD
AND INCLUDED THESE REGIONS AS WELL CONSIDERING THE WARM TEMPS WE
HAVE SEEN PRIOR TO SUNDAY'S COLD FRONT.
WEAKENING SFC HIGH PRESSURE IS EXPECTED TO LINGER ACROSS THE
MISSISSIPPI VALLEY THROUGH MIDWEEK...BEFORE A WEAK UPPER TROF
MOVES ACROSS THE CENTRAL/SRN PLAINS AND HELPS TO REINFORCE SFC
RIDGING. THIS MAY BRING SOME HIGH LEVEL CLOUDS IN OVER THE REGION...
BUT LOW AND MID LEVELS LOOK TO BE MUCH TOO DRY FOR PRECIP. SIMILAR
STORY WITH ANOTHER TROF SLATED TO GLANCE US TO THE NE ON FRIDAY.
UPPER RIDGING IN THE WAKE OF THE TROF AND LIGHT RETURN FLOW WILL
HELP US TO WARM UP SLIGHTLY FOR THE WEEKEND...BUT NO RAIN CHANCES
IN SIGHT UNTIL SOMETIME IN THE EARLY-MID PART OF NEXT WORK WEEK.
/12/
&&
.AVIATION...
A 1032 MB HIGH IS EASING DOWN OVER N TX AND WILL MAKE FOR A CHILLY
NIGHT WITH SKC AND LIGHT WINDS...CALM AND FROSTY WHERE SHELTERED.
NORTHERLY WINDS AROUND 10 KTS WILL SOON SLACK OFF AREA WIDE AND
ALREADY HAS IN THE I-30 CORRIDOR. WE WILL SEE THE SFC AND LOW LEVEL
WINDS VEER TO LIGHT NE AND CONTINUE AS SUCH FOR A DAY OR TWO WITH
WESTERLIES BY THE MID LEVELS ON UP. LITTLE CHANGE IN THE CHAMBER OF
COMMERCE FORECAST UNTIL THE HOLIDAY WEEK...OF COURSE. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 32 60 35 61 36 / 0 0 10 10 0
MLU 32 59 33 59 35 / 0 0 10 10 0
DEQ 24 60 28 60 30 / 0 0 10 10 0
TXK 31 59 34 59 35 / 0 0 10 10 0
ELD 28 58 31 59 32 / 0 0 10 10 0
TYR 31 61 35 61 37 / 0 0 10 10 0
GGG 31 61 33 62 35 / 0 0 10 10 0
LFK 33 63 35 64 35 / 0 0 10 10 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY FOR THE
FOLLOWING ZONES: LAZ001>006-010>014-021.
OK...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY FOR THE
FOLLOWING ZONES: OKZ077.
TX...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY FOR THE
FOLLOWING ZONES: TXZ096-097-108>112-124>126-136>138-149>153.
&&
12/24Hazardous weather outlook, Nov 12, 11:03 AM CST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1103 AM CST MON NOV 12 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-131200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1103 AM CST MON NOV 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED. 12
Nearby
Freeze Warnings in Texas, 2012Freeze Warnings in Louisiana, 2012Freeze Warnings in Arkansas, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.